I recommend that first you have a complete medical evaluation by your Primary Care Physician or experienced Hair Restoration surgeon.There are some conditions that can cause hair loss and should be treated,such as thyroid disorders,anemia,significant vitamin deficiency,severe stress and weight loss and autoimmune disorders(Lupus for example).If you are a woman,Polcystic Ovarian Syndrome can cause hair loss.Certain medications can also cause hair loss.If these conditions are all ruled out the cause is most likely genetic and hormonal.It would be reasonable to start with Minoxidil or Low Level Laser Light therapy or PRP(Platelet Rich Plasma) or a combination of these adjuncts to help stop hair loss and possibly thicken up some of the thinning hair.
I'm 19 and I'm losing my hair - please advise me how to stop hair fall.
Doctor Answers 2
19 and hair thinning
19 and losing hair
Your biggest enemy is the progressive thinning leading to a balding pattern that is not evident at this point in time. The degree of thinning that you are experiencing would suggest that you should see a doctor who most likely will get Bulk Measurements of your hair to determine the degree of the thinning that you are presently having. If the diagnosis is early genetic hair loss (the most common cause of hair loss in young men), then the best treatment would be the drug finasteride which is highly effective in men of your age and may not only stop the hair loss but possibly reverse it. If you are developing a more advanced balding pattern the best test to get will determine the Bulk Measurements of your hair and this will show, over a one-year time frame, how effective the treatment will be. Once you know this information, then you and your doctor need to develop a MASTER PLAN which will define what you need to do over the years to come.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.